Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 39, NWS Tulsa, OK

September 21, 2009Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Sep 21, 2009, 7:59 PM CDT for Ottawa County, Oklahoma. It took effect at Sep 22, 2009, 4:05 AM CDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 7:59 PM CDT (00:59 UTC)
In effect from
Sep 22, 2009, 4:05 AM CDT
Expired
Sep 24, 2009, 8:45 AM CDT
In force
53 hr
Issued by
NWS Tulsa, OK
Flood severity
Moderate

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 18.13 ft at Sep 23, 2009, 5:00 AM CDT.

actionminormoderate5101509/2209/2309/2409/25
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 220059
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT MON SEP 21 2009


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-220859-
/O.NEW.KTSA.FL.W.0039.090922T1248Z-090924T0844Z/
/COMO2.2.ER.090922T1248Z.090923T0600Z.090924T0244Z.NO/
759 PM CDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEOSHO RIVER NEAR COMMERCE.
* FROM TUESDAY MORNING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  700 PM MONDAY THE STAGE WAS  7.33 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE
  FLOOD STAGE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 19.0 FEET 
  BY WEDNESDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW
  FLOOD STAGE LATE WEDNESDAY EVENING.
* IMPACT...AT 19.0 FEET...LOW LYING AREAS AROUND MIAMI WILL BE CUT
  OFF FROM EASY ACCESS. RIVERVIEW PARK WILL EXPERIENCE MODERATE
  FLOODING. STATE HIGHWAY 125 NEAR THE FAIRGROUNDS WILL BE
  THREATENED.

$$
9 follow-up statements
000 
WGUS84 KTSA 220647
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT TUE SEP 22 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-221447-
/O.EXT.KTSA.FL.W.0039.090922T0905Z-090924T0455Z/
/COMO2.2.ER.090922T0905Z.090923T0000Z.090923T2255Z.NO/
147 AM CDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 AM TUESDAY THE STAGE WAS 13.30 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE
  FLOOD STAGE EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 19.0 
  FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY AFTERNOON.
* IMPACT...AT 19.0 FEET...LOW LYING AREAS AROUND MIAMI WILL BE CUT OFF
  FROM EASY ACCESS. RIVERVIEW PARK WILL EXPERIENCE MODERATE FLOODING.
  STATE HIGHWAY 125 NEAR THE FAIRGROUNDS WILL BE THREATENED.

$$
000 
WGUS84 KTSA 221323
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
823 AM CDT TUE SEP 22 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-222123-
/O.EXT.KTSA.FL.W.0039.000000T0000Z-090923T2206Z/
/COMO2.2.ER.090922T0848Z.090923T0000Z.090923T1606Z.NO/
823 AM CDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  700 AM TUESDAY THE STAGE WAS 16.01 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO 
  NEAR 19.3 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE WEDNESDAY MORNING.
* IMPACT...AT 19.0 FEET...LOW LYING AREAS AROUND MIAMI WILL BE CUT OFF
  FROM EASY ACCESS. RIVERVIEW PARK WILL EXPERIENCE MODERATE FLOODING.
  STATE HIGHWAY 125 NEAR THE FAIRGROUNDS WILL BE THREATENED.

$$
000 
WGUS84 KTSA 221909
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT TUE SEP 22 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-230309-
/O.EXT.KTSA.FL.W.0039.000000T0000Z-090923T2217Z/
/COMO2.2.ER.090922T0848Z.090923T0600Z.090923T1617Z.NO/
209 PM CDT TUE SEP 22 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  100 PM TUESDAY THE STAGE WAS 17.10 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO 
  NEAR 18.1 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW 
  FLOOD STAGE LATE WEDNESDAY MORNING.
* IMPACT...AT 18.0 FEET...MODERATE AGRICULTURAL FLOODING WILL OCCUR 
  WITH RIVERVIEW PARK EXPERIENCING MINOR TO MODERATE FLOODING.  LOW 
  LYING PLACES AROUND MIAMI MAY BE CUT OFF FROM EASY ACCESS.

$$
000 
WGUS84 KTSA 230053
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE SEP 22 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-230853-
/O.EXT.KTSA.FL.W.0039.000000T0000Z-090924T0101Z/
/COMO2.2.ER.090922T0848Z.090923T0600Z.090923T1901Z.NO/
753 PM CDT TUE SEP 22 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  700 PM TUESDAY THE STAGE WAS 17.57 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO 
  NEAR 18.1 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW 
  FLOOD STAGE EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...MODERATE AGRICULTURAL FLOODING WILL OCCUR 
  WITH RIVERVIEW PARK EXPERIENCING MINOR TO MODERATE FLOODING.  LOW 
  LYING PLACES AROUND MIAMI MAY BE CUT OFF FROM EASY ACCESS.

$$
000 
WGUS84 KTSA 230653
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 AM CDT WED SEP 23 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-231453-
/O.CON.KTSA.FL.W.0039.000000T0000Z-090924T0101Z/
/COMO2.2.ER.090922T0848Z.090923T0600Z.090923T1901Z.NO/
153 AM CDT WED SEP 23 2009

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT 100 AM WEDNESDAY THE STAGE WAS 18.00 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...MODERATE AGRICULTURAL FLOODING WILL OCCUR 
  WITH RIVERVIEW PARK EXPERIENCING MINOR TO MODERATE FLOODING.  LOW 
  LYING PLACES AROUND MIAMI MAY BE CUT OFF FROM EASY ACCESS.

$$
000 
WGUS84 KTSA 231306
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
806 AM CDT WED SEP 23 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-232106-
/O.EXT.KTSA.FL.W.0039.000000T0000Z-090924T1545Z/
/COMO2.2.ER.090922T0848Z.090923T1000Z.090924T0945Z.NO/
806 AM CDT WED SEP 23 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  700 AM WEDNESDAY THE STAGE WAS 17.91 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 18.0 FEET...MODERATE AGRICULTURAL FLOODING WILL OCCUR 
  WITH RIVERVIEW PARK EXPERIENCING MINOR TO MODERATE FLOODING.  LOW 
  LYING PLACES AROUND MIAMI MAY BE CUT OFF FROM EASY ACCESS.

$$
000 
WGUS84 KTSA 231854
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
154 PM CDT WED SEP 23 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-240254-
/O.EXT.KTSA.FL.W.0039.000000T0000Z-090924T1531Z/
/COMO2.2.ER.090922T0848Z.090923T1000Z.090924T0931Z.NO/
154 PM CDT WED SEP 23 2009

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  100 PM WEDNESDAY THE STAGE WAS 17.86 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 18.0 FEET...MODERATE AGRICULTURAL FLOODING WILL OCCUR 
  WITH RIVERVIEW PARK EXPERIENCING MINOR TO MODERATE FLOODING.  LOW 
  LYING PLACES AROUND MIAMI MAY BE CUT OFF FROM EASY ACCESS.

$$
000 
WGUS84 KTSA 240053
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT WED SEP 23 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-240853-
/O.EXT.KTSA.FL.W.0039.000000T0000Z-090924T1638Z/
/COMO2.2.ER.090922T0848Z.090923T1000Z.090924T1038Z.NO/
753 PM CDT WED SEP 23 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  700 PM WEDNESDAY THE STAGE WAS 17.46 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 17.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING.

$$
000 
WGUS84 KTSA 241345
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 AM CDT THU SEP 24 2009


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-241415-
/O.CAN.KTSA.FL.W.0039.000000T0000Z-090924T1638Z/
/COMO2.2.ER.090922T0848Z.090923T1000Z.090924T0825Z.NO/
845 AM CDT THU SEP 24 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  800 AM THURSDAY THE STAGE WAS 12.73 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING AND
  REMAIN BELOW FLOOD STAGE.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 21, 6:52 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 21, 6:52 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT MON SEP 21 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA OVERNIGHT
SHIFTING THE WINDS TO THE NORTH TO NORTHWEST. WIDESPREAD SHOWERS
AND THUNDERSTORMS IN THE VICINITY OF THE FRONT WILL REDUCE
VISIBILITIES AND CEILINGS INTO THE MVFR TO IFR RANGE. THE ARKANSAS
TAF SITES WILL SEE MVFR TO IFR CEILINGS PERSIST BEHIND THE
FRONT THROUGH THE DAY TUESDAY. THE OKLAHOMA TAF SITES WILL SEE
SOME IMPROVEMENT TO VFR FOR A FEW HOURS...WITH MVFR CEILINGS
RETURNING LATER TONIGHT. CEILINGS WILL IMPROVE TO VFR BY LATE
TUESDAY MORNING AT KTUL AND KRVS...BUT WILL REMAIN MVFR AT KMLC.

&&

.PREV DISCUSSION... /ISSUED 158 PM CDT MON SEP 21 2009/

DISCUSSION...
ACTIVE WEATHER IN THE SHORT TERM WITH SEVERE STORM AND FLOODING
POTENTIAL THROUGH TOMORROW MORNING. ELEVATED CONVECTION HAS BEEN
ONGOING THROUGH MUCH OF THE DAY NEAR THE KANSAS BORDER...AND
ADDITIONAL DEVELOPMENT HAS OCCURRED IN THE PAST HOUR OR SO IN A
REGION OF MAXIMUM DEEP LAYER CONVERGENCE ALONG THE REMNANT OUTFLOW
BOUNDARY FROM THE EARLIER CONVECTION. EXPECT THAT THIS CONVECTION
WILL MERELY BE THE FIRST SHOW AS ADDITIONAL STORMS ARE EXPECTED
WITH THE MAIN COLD FRONTAL BOUNDARY WHICH CURRENTLY EXTENDS FROM
NORTH CENTRAL OKLAHOMA BACK TO THE SOUTHWEST TOWARD HOBART AND
ALTUS. UPPER LOW EVIDENT IN WATER VAPOR IMAGERY CENTERED NEAR THE
COLORADO/KANSAS BORDER WILL CONTINUE TO SWING SOUTHEASTWARD...WHICH
WILL AID THUNDERSTORM DEVELOPMENT ALONG THE FRONT LATER THIS
EVENING AND OVERNIGHT. 88D MOSAIC SHOWING THAT A FEW CELLS ARE
TRYING TO GO ACROSS WESTERN AND CENTRAL OKLAHOMA ALONG THE
FRONT...BUT ARE CURRENTLY STRUGGLING. VERY WARM AND MOIST AIRMASS
IS PRESENT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH
TEMPERATURES IN THE UPPER 80S AND DEW POINTS NEAR 70 ACROSS MUCH
OF EASTERN OKLAHOMA ESPECIALLY. LOW TO MID LEVEL MOISTURE
TRANSPORT FAVORS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
TONIGHT...AND IS CURRENTLY MAXIMIZED IN THIS AREA PER SPC
MESOANALYSIS. ALL OF THIS WILL CONTRIBUTE TO SUFFICIENT
INSTABILITY IN THE PRESENCE OF MODERATE DEEP LAYER SHEAR AND A
RESULTANT SEVERE WEATHER THREAT WITH STORMS THIS AFTERNOON AND
EVENING...WITH A LINEAR STORM MODE FAVORED. ISOLATED HEAVY RAIN
AND FLOODING WILL ALSO CONTINUE TO BE A CONCERN...ESPECIALLY WITH
INCREASING PRECIPITABLE WATER VALUES...WHICH ARE ALREADY WELL
ABOVE NORMAL CURRENTLY. CONCERN RIGHT NOW WOULD BE HIGHEST ALONG
THE KANSAS BORDER WHICH WILL LIKELY SEE SEVERAL ROUNDS OF STORMS.

COLD FRONT AND ATTENDANT CONVECTION WILL SWEEP THROUGH THE AREA
TONIGHT...USHERING IN COLDER AND DRIER AIR. DRY SLOT WILL MOVE
INTO WESTERN SECTIONS OF THE AREA ON TUESDAY...WITH PRECIP CHANCES
LINGERING ACROSS THE EASTERN THIRD TO HALF OF THE AREA INTO THE
MIDDLE OF THE WEEK. TEMPERATURES WILL BE ABOUT 15 TO 20 DEGREES
COLDER IN PARTS OF THE AREA ON TUESDAY...WITH HIGHS IN THE 70S
CONTINUING FOR A GOOD PART OF THIS WEEK. ANOTHER SURGE OF PRECIP
WILL OCCUR THURSDAY AND INTO FRIDAY AS A POTENT SHORT WAVE MOVES
INTO THE AREA ON THE EASTERN PERIPHERY OF THE UPPER LOW.

TOWARD THE WEEKEND...THE UPPER LOW WILL BE PICKED UP BY THE UPPER
JET...LEAVING THE REGION IN WEST TO NORTHWEST FLOW INTO MONDAY.
GFS AND ECMWF TEMPERATURES ARE NOT EXACTLY AGREEING...WITH THE
ECMWF BEING QUITE WARM ESPECIALLY EARLY NEXT WEEK. WILL GO WITH A
COMPROMISE FOR NOW.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Sep 21, 5:15 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT MON SEP 21 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT MON SEP 21 2009

...SEVERE WEATHER AND FLASH FLOODING ONGOING ACROSS NORTHEAST
OKLAHOMA LATE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
 	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING .

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...CRITICAL.
 	AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

HEAVY RAIN.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA .

DISCUSSION...

A COLD FRONT WILL ENTER NORTHEAST OKLAHOMA THIS EVENING AND MOVE
SOUTHEAST ACROSS THE REGION DURING THE OVERNIGHT HOURS. WIDESPREAD
SHOWERS AND THUNDERSTORMS...SOME SEVERE...HAVE ALREADY DEVELOPED
WELL AHEAD OF THE BOUNDARY...AND WILL CONTINUE TO IMPACT MAINLY
NORTHEAST OKLAHOMA WITH ONGOING FLOODING AND SEVERE WEATHER FOR
THE NEXT FEW HOURS. THESE HAZARDS WILL BEGIN TO MOVE TO THE EAST
THIS EVENING AND OVERNIGHT. AS THE FRONT REACHES NORTHWEST
ARKANSAS LATE TONIGHT...THE INSTABILITY WILL BE DECREASING AND THE
RISK OF SEVERE WEATHER IS EXPECTED TO DECREASE AS WELL.

ONE TO THREE INCH RAINFALL AMOUNTS ARE EXPECTED TO BE COMMON
AREAWIDE. LOCAL AMOUNTS OF 3 OR 5 INCHES LIKELY ACROSS NORTHEAST
OKLAHOMA. FLASH FLOODING HAS BEEN OCCURRING AS THE HEAVY RAIN
CONTINUES TO FALL IN THIS AREA

THE OVERALL RISK OF TORNADOES WILL REMAIN LOW. HOWEVER...THE BEST
CHANCES FOR A TORNADO WILL OCCUR WITH DISCRETE CELLS THAT DEVELOP
WELL AHEAD OF THE BOUNDARY

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD LINGER INTO TUESDAY MORNING...ESPECIALLY
IN NORTHWEST ARKANSAS. THE UPPER LEVEL LOW PRESSURE SYSTEM
THAT IS PUSHING THE COLD FRONT THROUGH THE REGION IS EXPECTED
TO CUT OFF AND LINGER OVER THE PLAINS NORTHWEST AND NORTH OF
OKLAHOMA AND WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORM
CHANCES ON THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$

In the hours before

Special weather statement, Sep 21, 5:29 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT MON SEP 21 2009

ARZ010-011-019-020-212300-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
529 PM CDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN WASHINGTON...NORTHEASTERN CRAWFORD AND SOUTHWESTERN
     MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 528 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM A 5
MILES SOUTHWEST OF COMBS AND A SECOND STRONG THUNDERSTORM 2 MILES
EAST OF PINEY...MOVING NORTH AT 20 MPH.

A PORTION OF SOUTHEASTERN WASHINGTON...NORTHEASTERN
CRAWFORD...NORTHERN FRANKLIN AND SOUTHWESTERN MADISON COUNTIES WILL
BE AFFECTED BY THESE STORMS THROUGH 600 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3562 9372 3551 9412 3598 9404 3611 9360
TIME...MOT...LOC 2228Z 186DEG 17KT 3578 9389 3559 9402
Special weather statement, Sep 21, 6:17 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT MON SEP 21 2009

OKZ054-055-060-061-212345-
OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
617 PM CDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE AND
     TULSA

AT 617 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF OWASSO...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...OOLOGAH...OWASSO...
SPERRY...SKIATOOK...COLLINSVILLE AND VERA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3658 9582 3639 9555 3617 9582 3630 9607
TIME...MOT...LOC 2317Z 224DEG 19KT 3630 9591
Special weather statement, Sep 21, 6:21 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT MON SEP 21 2009

ARZ010-212345-
WASHINGTON AR-
621 PM CDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHERN WASHINGTON

AT 621 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF ODELL...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ODELL...WEST FORK...BLACKBURN...
HOGEYE...STRICKLER...WOOLSEY...CLYDE AND CANEHILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3576 9424 3577 9446 3596 9439 3592 9411
TIME...MOT...LOC 2321Z 201DEG 19KT 3578 9436
Local storm report, Sep 21, 6:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             PRAIRIE GROVE           35.98N 94.32W
09/21/2009  E0.75 INCH       WASHINGTON         AR   AMATEUR RADIO

&&

SAA
Local storm report, Sep 21, 6:56 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FLASH FLOOD      1 SW HITCHITA           35.51N 95.76W
09/21/2009                   MCINTOSH           OK   AMATEUR RADIO

            HIGHWAY 256 BETWEEN HITCHITA AND GRAVE CREEK IS FLOODED.

&&

SAA
Local storm report, Sep 21, 7:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             1 WNW WEST FORK         35.93N 94.20W
09/21/2009  E1.00 INCH       WASHINGTON         AR   TRAINED SPOTTER

            SLIGHTLY LARGER THAN QUARTER SIZE HAIL REPORTED.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:08 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa23 min
Sep 21, 7:09 PM CDTSevere Thunderstorm WarningTSACreek51 min
Sep 21, 7:20 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg40 min
Sep 21, 7:31 PM CDTAreal Flood WarningTSACraig, Mayes, Nowata, Rogers, Tulsa, Washington4 hr
Sep 21, 7:54 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah66 min
Sep 21, 7:59 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg61 min
Sep 21, 8:08 PM CDTFlash Flood WarningTSASequoyah6 hr
Sep 21, 8:29 PM CDTSpecial Weather StatementTSALeFlore61 min
Sep 21, 9:10 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pittsburg, Pushmataha61 min
Sep 21, 9:18 PM CDTSevere Thunderstorm WarningTSALeFlore27 min
Sep 21, 9:28 PM CDTSevere Thunderstorm WarningTSALeFlore32 min
Sep 21, 9:49 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha56 min
Sep 21, 10:00 PM CDTTornado WarningTSALeFlore12 min

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.